Kentucky, 2024Tornadoes and Flooding in Kentucky, April 2 to 7, 2024
April 2 to 7, 2024 · NWS RLX · 15 events in 3 counties and zones
A strong low pressure system and accompanying frontal boundary set forth multiple rounds of strong to severe thunderstorms from April 2nd to the 3rd. This first came in the form of an intense squall line on the morning of the 2nd, which raced through eastern Kentucky and produced straight-line wind damage and brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system and accompanying frontal boundary set forth multiple rounds of strong to severe thunderstorms from April 2nd to the 3rd. This first came in the form of an intense squall line on the morning of the 2nd, which raced through eastern Kentucky and produced straight-line wind damage and brief tornadoes.
The strongest tornado surveyed in the aftermath of storms was found in Boyd County, with structure damage indicative of an EF2 tornado and maximum winds of up to 120 miles per hour. Another tornado was observed near the town of Westwood, where a single-wide trailer was flipped over and significant damage was noted of homes and structures. Numerous areas of tree and power line damage were also seen across northeast Kentucky due to damaging wind gusts associated with the squall line.
In addition to wind and tornado damage, heavy downpours associated with rounds of storms led to flooding across portions of northeast Kentucky on April 3rd. Several roads were closed during this time due to high water issues as adjacent creeks and streams rose out of their banks. In the span of these two days, between 3 to 5 inches of rain had fallen along the Ohio River basin from Pennsylvania, West Virginia, and Ohio, which eventually flowed down the river into Kentucky. The river gauge at Ashland eventually rose above its flood stage on April 6th and returned into its banks the next day as the water continued to flow downstream.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 2, 8:08 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 2, 8:08 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
908 AM EDT Tue Apr 2 2024
.SYNOPSIS...
Flooding and strong to severe storms are possible into tonight.
Turning cooler Wednesday into Friday, with accumulating
mountain snow showers to round out the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 904 PM Tuesday...
The forecast remains on track in this morning's update. Showers
and a few stronger thunderstorms are approaching our
southeast Ohio counties at the time of this writing. It's
possible that a few of those storms could be strong to severe
with damaging winds and potentially an isolated tornado, but
this won't be the main severe weather focus today. This first
round of showers and storms are expected to exit by around
midday, leaving a short window of destabilization before the
main round of severe weather arrives late this afternoon and
into this evening, probably between 3 PM and 9 PM. It's still
questionable how unstable the atmosphere will be late this
afternoon, and it will depend on how long this morning's
convection lingers. Stay tuned for further updates.
As of 700 AM Tuesday...
A line of storms is currently approaching from the west and is
expected to enter and then cross through the area this morning.
Have made slight adjustments to PoPs based on the current track
of this line and also freshened up temperatures for the next
couple of hours.
As of 400 AM Tuesday...
Key Points:
* Numerous severe storms capable of producing damaging wind, large
hail, or tornadoes are expected to impact the area today into
tonight.
* Flood Watch remains in effect for most of the area through this
evening.
A low pressure system approaching from the west has been pushing a
frontal boundary out of the area this morning, with the bulk of
precipitation currently located to the north and west of the CWA.
A passing wave should allow rain and storms to expand back into
the area this morning, with most activity expected to occur
across the northern half of the area. During the day, the low
strengthens and slides northeast toward the Great Lakes while an
associated upper level trough approaches from the west.
While a few stronger storms could be possible earlier in the day,
potential for severe weather increases significantly this afternoon
into the evening as instability increases and a low level jet moves
over the area. Shear in excess of 60kts will be possible during this
time, in addition to favorable conditions for tornadoes to develop.
Scattered to numerous severe storms are likely across the area,
with all severe weather types (wind, hail, and tornadoes)
possible; however, northeast KY, southeast OH, and portions of
WV along the Ohio River are located in the highest risk of
experiencing intense storms capable of producing significantly
strong winds or hail in addition to tornadoes.
Late this evening into tonight, the center of the low continues
spinning to the northwest and pushes a cold front across the CWA as
the upper trough trudges east. Severe weather should start to
lessen overnight, though a non-zero potential lingers until
after the frontal passage.
Previous rounds of rain and storms have already primed portions of
the area for flooding. With an additional 1 to 2 inches of rain
expected to fall today and tonight, there is potential for flash
flooding or rises along creeks, streams, and rivers. No changes have
been made to the Flood Watch, which remains in effect for nearly the
entire CWA through this evening.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 445 AM Tuesday...
Key Points:
* A cold front sweeps through the area on Wednesday morning,
eliminating the risk for severe weather.
* Turning colder behind the front, with rain changing over to
snow along the West Virginia mountains.
* Multi-day upslope snow event takes place from Wednesday night
into Friday, with accumulations possibly warranting winter
headlines.
The short term period opens up at the cusp of a cold frontal
passage Wednesday morning. The parent low will remain positioned
over the Great Lakes region at the time of FROPA, maintaining a
high likelihood of showers through the majority of the short
term. While remaining a cool rain in the wake of the front for
the lowlands, by Wednesday evening a transition over to snow is
in the cards for our higher elevation zones.
The focus for adverse weather this week then shifts to more of
the winter variety for Wednesday night through the start of the
weekend. As the upper level low track eastward, northwest flow
will pull a fetch of sufficient lake enhanced moisture into the
region and yield a multi-day upslope snow event for the
mountains into Friday night. Current trends paint around 4 to 8
inches of snow for our highest mountain zones of Pocahontas,
Randolph, and Webster Counties for the second half of the week,
and around 1 to 3 inches for adjacent foothill zones.
Foresee Winter Weather Headlines being hoisted for our mountain
zones sometime within the next few forecast cycles, but given
the Flood Watch in effect and impending severe concerns in the
near term, think it'll be best to hold off for now. Will
continue to retain mention in the HWO for now.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 445 AM Tuesday...
A welcome reprieve from active weather looks to arrive during
the first half of the weekend as the strong upper level
disturbance dives off the coast of New England. Upper level
ridging slides into the Central Appalachians on Saturday and
weaken the northwest flow, cutting off lingering lake enhanced
moisture. A brief period of dry weather prospers for the
weekend, but as the ridge slides further eastward on Sunday,
temperatures will begin to warm back to near climatological
norms for this time of year. Renewed chances for showers then
looms for the start of next week.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
As of 700 AM Tuesday...
A line of storms, currently approaching from the west, is
expected to move across the area this morning. Ceilings and
visibilities are likely to lower to MVFR/IFR as these showers
and storms move through. Scattered to numerous severe storms
are then expected to develop this afternoon into the evening,
bringing additional restrictions to flight conditions. These
storms will carry the potential to produce damaging winds, large
hail, or tornadoes. Sub-VFR conditions then remain possible as
a cold front sweeps through tonight.
South to southwest winds are expected to strengthen and become
gusty during the day, with 20-30kt gusts possible outside of
any storms. Breezy conditions continue into the night, with
potential for strong gusts to occur as the front crosses.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Extent/timing of precipitation and
associated MVFR/IFR may vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H M H H M H H M H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY L H H H H M M H H H H M
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY M M H H H M M H H H H H
AFTER 12Z WEDNESDAY...
IFR possible in snow in the higher elevations of the northern
West Virginia mountains Wednesday through Friday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through this evening for WVZ005>011-013>020-
024>032-034-039-040-515>526.
OH...Flood Watch through this evening for OHZ066-067-075-076-
083>087.
KY...Flood Watch through this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...MEK/JLB
NEAR TERM...JLB/JMC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...JLBHazardous weather outlook, Apr 2, 2:45 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
345 AM EDT Tue Apr 2 2024
KYZ101-102-OHZ066-067-075-076-083>087-WVZ007-009-010-030745-
Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Mason-Wood-Pleasants-
345 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of northern and western West
Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, widespread strong to severe thunderstorms will be
likely this afternoon into tonight. Storms will be capable of
producing damaging wind gusts, large hail, and tornadoes.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Residual flooding concerns may continue into Wednesday, especially if
local creeks and rivers rise out of their banks.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ103-105-WVZ005-006-008-011-013>020-024>032-034-040-515>519-030745-
Boyd-Lawrence KY-Wayne-Cabell-Jackson WV-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
345 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central, northern, southeast, southern
and western West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, numerous strong to severe thunderstorms will be
possible this afternoon into tonight. Storms will be capable of
producing damaging wind gusts, large hail, and tornadoes.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Residual flooding concerns may continue into Wednesday, especially if
local creeks and rivers rise out of their banks.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ033-030745-
Dickenson-Buchanan-McDowell-
345 AM EDT Tue Apr 2 2024
This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.
.DAY ONE...Today and Tonight.
Numerous strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts, large hail, and tornadoes. Heavy downpours could also
result in flooding or flash flooding concerns.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ520-522-523-526-030745-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
345 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, scattered to numerous strong thunderstorms will be
possible late this afternoon into tonight. Large hail and damaging
wind gusts will be the main risks with storms, but tornadoes cannot
be ruled out.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Mountain snow showers will be possible late Wednesday night through
Friday night. Long duration snow accumulations of 4 to 8 inches are
expected, with locally higher amounts possible. Winter headlines may
be needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ039-521-524-525-030745-
Upshur-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
345 AM EDT Tue Apr 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of northeast and
northern West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, scattered to numerous strong thunderstorms will be
possible late this afternoon into tonight. Large hail and damaging
wind gusts will be the main risks with storms, but tornadoes cannot
be ruled out.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Snow showers will be possible late Wednesday night through Friday
night. Accumulations of 1 to 3 inches are expected, with locally
higher amounts possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 2, 6:31 AM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
731 AM EDT Tue Apr 2 2024
OHZ066-021200-
Perry OH-
731 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY COUNTY THROUGH
800 AM EDT...
At 730 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pickerington, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3973 8208 3969 8226 3968 8237
3974 8236 3974 8241 3983 8240 3984 8247
3993 8246
TIME...MOT...LOC 1130Z 252DEG 49KT 3986 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Event by event
6 thunderstorm wind, 6 flood, 3 tornado. Local standard time, as filed.
Tornado, Greenup
- When
- April 2, 9:12 AM EST to 9:18 AM EST
- Where
- Greenup County, 0.77 mi SW of Greenup to 0.26 mi NE of Worthington
- Rating
- EF1
- Path length
- 6.77 mi
- Path width
- 250 yd
- Continued into
- Lawrence, Oh (RLX)
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 38.571, -82.839
A broken path of damage was noted on the Kentucky side of the tornado track, beginning at the Riverview Cemetery west of Greenup. Additional damage occurred on Seaton Avenue near South 5th Street and in the Greenup Fairgrounds, where a few buildings suffered roof damage and a large tree fell onto another building. The tornado then likely tracked along the Ohio River before intersecting land again on the Kentucky side and causing roof and tree damage to several homes along Calumet Drive.
Thunderstorm Wind, Greenup
- When
- April 2, 9:15 AM EST
- Where
- Greenup County, 0.54 mi W of Flatwoods
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 38.520, -82.730
Multiple areas of downed trees were observed throughout the county.
Thunderstorm Wind, Greenup
- When
- April 2, 9:20 AM EST
- Where
- Greenup County, 0.88 mi SE of Worthington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 38.540, -82.710
Numerous trees were blown down on Oakmont Manor.
Tornado, Boyd
- When
- April 2, 9:21 AM EST to 9:23 AM EST
- Where
- Boyd County, 0.79 mi WNW of Ironville to 0.69 mi NE of Ironville
- Rating
- EF1
- Path length
- 1.1 mi
- Path width
- 250 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.456, -82.712
An EF1 tornado skipped along a path of straight-line wind damage likely beginning along Daniels Fork Road near the town of Westwood. The tornado then continued across State Route 5, moving eastward and crossing Rose Road and then ending at the top of the hill after crossing Pine Street.
The most significant damage occurred along Rose Road. A single-wide trailer was flipped over, a section of a home was broken off from the rest of the structure and moved several feet, and several other homes and structures were significantly damaged.
Thunderstorm Wind, Boyd
- When
- April 2, 9:21 AM EST
- Where
- Boyd County, 1.48 mi NNE of Princess
- Measured
- 89 kt (102 mph) measured gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.400, -82.740
Measured on a Davis Weather Station mounted on the roof of the Boyd County Emergency Operations Center. Several buildings in the Industrial Park suffered damage to their roofs and their garage doors were blown in.
Tornado, Boyd
- When
- April 2, 9:24 AM EST to 9:26 AM EST
- Where
- Boyd County, 2.07 mi SW of Garner to 1.19 mi SSW of Garner
- Rating
- EF2
- Path length
- 1.14 mi
- Path width
- 450 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.283, -82.761
An EF2 tornado with estimated maximum winds of up to 120 miles per hour took a northeasterly track down Long Branch Road. The tornado caused considerable and significant tree damage with several large hardwood trees snapped and uprooted. A home was severely damaged when the roof was blown off, and other homes also suffered at least minor damage. Several barns and outbuildings were destroyed. The tornado then crossed the ridge between Long Branch Road and Jacks Fork Road and turned east, skipping along the ridgetops causing additional tree damage before lifting.
Thunderstorm Wind, Boyd
- When
- April 2, 9:25 AM EST
- Where
- Boyd County, 1.28 mi ESE of Winslow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 38.440, -82.650
Trees and power lines were blown down on Lowman Drive and Leighwood Drive.
Thunderstorm Wind, Boyd
- When
- April 2, 9:26 AM EST
- Where
- Boyd County, 1.76 mi ESE of Winslow
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 38.440, -82.640
A long swath of uprooted and snapped trees were observed along Southern Hills Drive. Several homes suffered damage from the fallen trees.
Flood, Greenup
- When
- April 2, 10:00 AM EST to 1:00 PM EST
- Where
- Greenup County, 0.23 mi ENE of Oldtown to 0.39 mi ESE of Oldtown
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.431, -82.896
Fraziers Branch exceeded its banks and caused flooding along Brown Pond Road.
Thunderstorm Wind, Boyd
- When
- April 2, 7:24 PM EST
- Where
- Boyd County, 0.97 mi N of Mavity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.364, -82.698
A healthy seventy foot pine tree fell onto a home near Cannonsburg along KY 180.
Flood, Carter
- When
- April 3, 12:18 AM EST to 3:38 AM EST
- Where
- Carter County, 1.32 mi N of Globe to 0.87 mi N of Limestone
- Cause
- Heavy Rain
- Property damage
- $250
- Reported by
- River/Stream Gage
- Coordinates
- 38.299, -83.254
The Olive Hill gauge on Tygarts Creek rose above its bankfull level shortly after midnight on April 3rd. The creek crested to around 11.4 feet a couple of hours later and returned to its banks before sunrise. As a result of the creek rising out of its banks, sections of Biggs Bridge Road adjacent to the creek flooded.
Flood, Greenup
- When
- April 3, 12:30 AM EST to 3:30 AM EST
- Where
- Greenup County, 0.35 mi SW of Load to 0.52 mi E of Bennett
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.546, -82.974
Water and debris spread over sections of Cub Run Road.
Flood, Greenup
- When
- April 3, 7:00 AM EST to 10:00 AM EST
- Where
- Greenup County, 0.85 mi S of Kehoe to 1.08 mi SSW of Oldtown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.468, -83.048
Big Lost Creek Road was closed due to flooding between mile markers 8 and 10.
Flood, Greenup
- When
- April 3, 8:25 AM EST to 11:25 AM EST
- Where
- Greenup County, 0.61 mi ENE of Warnock to 1.06 mi ESE of Warnock
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.503, -82.969
State Route 2 was blocked due to flooding near the 6.4 mile marker.
Flood, Boyd
- When
- April 6, 7:15 AM EST to April 7, 4:07 AM EST
- Where
- Boyd County, 1.56 mi N of Westwood to 1.3 mi NNW of Ashland
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.502, -82.665
The Ohio River gauge at Ashland rose above flood stage on the morning of April 6th, crested to around 52 feet that evening, and then fell back below flood stage early the next morning. Minor flooding of low lying areas in the town of Ashland occurred during this time due to backwater from the draining creeks. The Catlettsburg flood gate at 15th and Center Street was also closed while the river was above its flood stage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in West Virginia, April 2 to 7, 20241 death · 1 injured · $1.4 million · EF2 · 106 events
- Tornadoes and Flash Flood in Ohio, April 2 to 6, 20241 death · 1 injured · $512,000 · EF2 · 40 events
- Tornadoes and Hail in Kentucky, April 2, 202423 injured · EF2 · 24 events
- Tornadoes and Flood in Kentucky, April 2, 20241 death · $1.1 million · EF1 · 6 events
- Tornadoes and Damaging Winds in Indiana, April 2, 2024$3.3 million · EF2 · 29 events
- Tornadoes and Hail in Illinois, April 2, 20242 injured · $1.1 million · EF2 · 22 events
- Tornadoes and Damaging Winds in Kentucky, April 2, 20241 injured · $821,000 · EF2 · 7 events
- Tornadoes and Flash Flooding in Ohio, April 2 to 3, 2024$1.9 million · EF1 · 54 events
- Tornadoes and Hail in Kentucky, April 2, 2024$1.8 million · EF0 · 75 events
- Rip Current in American Samoa, April 2, 20241 death · 1 injured · 1 event
- Flash Flooding and Flooding in West Virginia, April 2 to 3, 2024$6.8 million · 15 events
- Tornadoes and Hail in Indiana, April 2, 202411 injured · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1168165, 1168296, 1168314, 1168060, 1168307, 1168059, 1168304, 1168305, 1170725, 1168309, 1170722, 1170726, 1170729, 1170732, 1170723.